Acne vulgaris

What is Acne vulgaris?

Acne,medically known as Acne Vulgaris, is a skin disease that involves the oil glands at the base of hair follicles. It commonly occurs during puberty when the sebaceous (oil) glands come to life .The glands are stimulated by male hormones produced by the adrenal glands of both males and females. Acne is not dangerous, but can leave skin scars.

Questions and answers on "Acne vulgaris"

hello doctor i am from kolkata west bengal india and i am suffering from acne vulgaris ,my skin is very sensitive but i have black spot under my eye and want to get rid from under eye darkness ,plaese suggest me tell me some medicine or cream which i can use

doctor1 MD

Hi,

I can understand your concern for pimples marks on your face. Acne or pimples are youth related problem and is not a disease per say.

A gel containing clindamycin phosphate 1.2% w/w and tretinoin gel can be very helpful to you for long term in case of acne. The only precaution you should...

Read Full Thread   Ask a Doctor Now

Hi Dr,well I'm a 19 years old male and I'm very concerned as I'd like to know whether can excessive masturbation while on medication (Roaccutane capsules) treating Acne Vulgaris reduce the effectiveness of the medication in terms of it working and treating my acne?

doctor1 MD

Hello there.
No, masturbation is not known to cause any interactions with any medications and is only a personal choice and comfort as to how many times one can masturbate in a day. There is no proven study to say that masturbation can reduce the effectiveness of the capsules.
If masturbation...

Read Full Thread   Ask a Doctor Now

i m doing treatment for my acne vulgaris my dr has given me microbenz cream to apply on my face n cefadur500. after i finish my treatment will my acne occur again. n can u suggest a good fairness cream coz my face complexion is very dark as compared to my body

doctor1 MD

Hello,
Welcome to healthcare magic.
Acne vulgaris is an age related, hormone mediated chronic condition which can recur till you are around 26 years of age. Once your active pimples have disappeared, you should use maintenance treatment like topical benzoyl peroxide / adapelene combination for...

Read Full Thread   Ask a Doctor Now

hi taking lagap doxylag 100 mg( doxycycline bp). for acne doctor doctor my skin is very oily and sensitive so sometimes i have acne on my face i am using max on cleanse, toner, doxycycline capsule and night using retinol 0.025% cream on my face

doctor1 MD

Hello neha,

You are currently using nearly all of the medications we have against this disease process. Here is a little more information on your problem.

Acne vulgaris is a common skin disease. Acne vulgaris is a common disease and is characterized by noninflammatory, open or closed comedones...

Read Full Thread   Ask a Doctor Now

i have a pimple prone skin... they only appear few times in many months.. but when they do....they leave marks..and they start 2-5 at a time.... what causes them to appear? why all of a sudden and not all along.. what can i do to prevent scars? pimples on my forehead and chin usally dont leave scars only ones onmy cheeks do. and I consulted a doctor once.. he said i dont have acne vulgaris ... i dont have pimples on my back but usually on face and sometimes on my scalp... Please help. Regards

doctor1 MD

Please mention your age and sex. your pimples can be easily treated by a dermatologist. Hormonal variations and stress are the main reasons. Do not pick your pimples which can cause scarring. once the pimples are treated u can go for acne scar treatment.

Read Full Thread   Ask a Doctor Now

hello doctor!
I have been using Dermadew caloe lotion for a couple of day. i was suggested by my skin doctor for the treatment of acne vulgaris. I use it after applying clingard anti-acne gel, but after applying dermadew, i get a Burning sensation on my skin! Does it mean that i need to stop it or is it just so. Please help.. i am 23 yrs. female.

doctor1 MD

Hi i do not think dermadew caloe lotion helpd in acne vulgaris more over calamine gets absorbed by sec infected pimples and cause more irritation .hence stop dermadew caloe lotion .and use clingard in the morning and epiduo cream in the night for short contact therapy along with good face wash...

Read Full Thread   Ask a Doctor Now

Hello Doctor I am suffering from acne vulgaris and acne scars from several months . I have tried the following medicines : metadox and aziderm , clindamycin , retino - a . The scars are not fading . Recently I have started using blemish patch from beauty formulas , waiting for it s result to show up . Thanks for your reply

doctor1 MD

hello,

first of all we have to understand that scars are holes or pits in the skin , and marks are dark spots. which one do you have is most important to determine.

treatment for scars is different from that of spots.

if you have spots, use gycolic acid 6% cream on it, at night daily. that should...

Read Full Thread   Ask a Doctor Now

doctor- i m sumit koul, age 23 yrs.. past two years i m suffering from acne vulgaris... i was being treated with doxy, azithro... then acne started cmng onto my neck nd beneath hair too.. then doctor diagonsed as folliculitus,,, i was treated with isoin 20 mg... sat nd sunday---- 40 mg per day... ryt now i m having the same prob... kindly suggest me

doctor1 MD

Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have symptoms of acne vulgaris since two years. Need not to worry. I would suggest you to wash your face with face wash containing benzoyl peroxide then apply cream containing azelaic acid which is safe and very effective...

Read Full Thread   Ask a Doctor Now

acne vulgaris
im 25 yrs old nd im suffering frm acne since i startd my teens..i've tried everything buy nothing seems to work..i tried herbal treatments but it didnt work..i have oily skin..so plz tell me what can i do? i look horrible....my pimples are huge and ugly.

doctor1 MD

Thank you for query.Acne depend on hormonal effects, sebaceous gland secretion etc.It gradually reduces with age usually in both severity and appearance.So only good control can be achieved by regular face wash with cleanser,topical keratolytics like retinoic acid creams and antibiotics like...

Read Full Thread   Ask a Doctor Now

Recent questions on  Acne vulgaris

doctor1 MD

Recently I purchased acnefree for sensitive skin. When I first put it on a noticed a slight burning sensation. I put makeup over it and went to work. By 6pm my face was super itchy, I took the makeup off with a scrubby face wash and left it alone. When I woke up I had red bumps all along the areas I had acne which was my chin and cheeks. After consulting with a dermatologist over the phone I was told to use cortisone 10 to relieve the itching. After applying my skin started to form white pus filled white heads. Today they are much larger and filled with pus and my face itches constantly. I have a week wait for a dermatologist what should I do?

doctor1 MD

Hi i was prescribed by isotret n omnacortil should i take it with it?? I kinda missed the instructions my derm gave me.. So was thinking to tKe it aft 15 days... Its been 5days i m on isotretinoin.. Hav already faced the acne flare ups sadly... Pls do solve the dillemma

doctor1 MD

i have had my mirena for around two years, a little over a year ago i started lloosing hair i went to a dermatologist who diganosed it at alopecia arearta it sarted of with one circle sport at a time, once the hair grew back another one woulld appear, the circles are now getting bigger and there are always 2 or three at a time. could this be the mirena i also have bad acne that nothing seems to clear up

doctor1 MD

hi , recently i had been to dermatologist ..due to acne/rashes on my face...past from 1 month..doctor has suggested derma dew aloe lotion & cincure gel morning after bath & wontin creme evening after 6 pm to apply on my acne...but now i cheeks have got inflammted...lower part of eyes has also got swollen ..so suggest me wheather to go to doctor again or not...

doctor1 MD

acne prone skin but very mild.

doctor1 MD

my face has been this way for the past 3 months what is wrong with my face can someone please help me

doctor1 MD

Hello sir; I had a kidney stone pain around 5 weeks ago so i got a pain killer injection the concern i have is that i am confused whether the staff at clinic used a used a new syringe or not as the clinic was not a very big clinic and i went there...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy